Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 36, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 14, 2018, 12:49 PM EDT for Delaware County, Franklin County, Licking County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2018, 12:49 PM EDT (16:49 UTC)
- Expired
- May 14, 2018, 1:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, OH, Franklin County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:10 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 14, 10:10 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1010 AM EDT Mon May 14 2018 .SYNOPSIS... A frontal boundary will remain in the vicinity of the Ohio Valley through the next several days. This will lead to occasional chances for showers and thunderstorms. Temperatures will remain above normal through the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A series of convective complexes are progressing eastward across the southern Great Lakes this morning along and north of a semi stationary boundary across northern Indiana and northern Ohio. An outflow boundary from this activity is evident on both visible satellite and radar imagery pushing down into far northwest portions of our fa. These complexes are forecast to slide east southeast along the main boundary through this afternoon, likely skirting our far north and northeast, but the bulk of them should mainly remain to our north and east. Will go ahead and nudge up pops across our northern areas through early afternoon to account for this activity. Meanwhile, to the south of the main boundary, across most of our area, we will destabilize nicely once again through this afternoon as temperatures push into the mid to upper 80s. However, warm air at and below 700 mb will also result in some capping concerns through the afternoon hours. Would expect the best chance for development to be across our northern areas where remnant boundaries from this morning convection may help initiate some development and where the cap should be the weakest. Given the instability, some severe threat will exist, primarily across our north, closer to the better shear associated with the main boundary. Damaging winds look to be the primary threat with an additional lower hail threat with some of the stronger updrafts. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Given the challenges in the near term, it is even harder to make a specific convective forecast going into the next 24-36 hours, so an overall focus will be kept on the big picture. The meandering front will still be in the area, keeping at least some chance for convective development going on Monday night and into Tuesday morning. Of greater interest is the fact that there may actually be a forward-moving segment of the front (basically as a cold front with an associated mid-level shortwave) moving toward the ILN CWA during the afternoon. Will thus focus PoPs ahead of this feature, which matches nicely with the diurnal cycle. The shear and instability setups are pretty similar to the past few days, suggesting at least a marginal severe threat will exist. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Frontal boundary will slowly sag back south toward the Ohio River Tuesday night. A chance of showers and thunderstorms will continue into the evening hours, with probabilities decreasing overnight due to diurnal cooling. On Wednesday, frontal boundary will remain quasi-stationary along the Ohio River. Diurnal instability will bring the highest threat for showers/storms along and south of the Ohio River diurnal peak heating and into the evening hours. For Wednesday night into Thursday, the threat for showers/storms will continue with the greatest chance in the southeast CWFA on Thursday where some upper level support can be expected with the approach of a broad mid level trough from the west/southwest. As we head into Friday/Friday night , energy/moisture from the southeast U.S. will have merged with overall broad mid level trough as it moves east/northeast through the Ohio Valley. This will likely be the highest probability for showers/storms in the extended. Some timing issues remain on how fast the broad mid level trough will exit by Saturday. As such, have kept the chance of showers/storms lingering into Saturday. By the end of the extended, it appears that stronger energy will be digging southeast into the Great Lakes and Ohio Valley Sunday into Monday with a more bona fide cold front pushing through the region. Will keep a chance of showers and thunderstorms in the forecast for Sunday ahead of the front. As for temperatures, upper 70s to lower 80s Wednesday and Thursday will cool into the mid/upper 70s on Friday due to more clouds/pcpn. Lower to mid 80s will return for the weekend. Lows will mostly be in the 60s with a few upper 50s possible across the far north. Overall, above normal conditions through the period. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... Quiet conditions are expected through the early morning, with some light fog at a few of the TAF sites. By late morning into the early afternoon, some showers and storms may move into the region, potentially affecting the Columbus TAF sites. Confidence has decreased regarding how much thunderstorm activity will affect KCMH/KLCK, and thus the TAF mention has been reduced to a VCSH. Regardless of whether there is much in the way of rain, there may be a brief wind shift to the north at some point during this time frame, before a resumption of southwesterly winds in the afternoon. Storm chances at KDAY/KILN are even less, but not completely zero. Further south, the Cincinnati TAF sites are most likely to remain dry. It is also not certain if additional storms will be able to develop this evening and into the overnight hours, so this will be left out of the TAFs for now. A better chance for storms appears likely to develop on Tuesday afternoon. OUTLOOK...Chances for thunderstorms will exist at times through Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...JGL SHORT TERM...Hatzos LONG TERM...Hickman AVIATION...Hatzos
Hazardous weather outlook, May 14, 12:37 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1237 PM EDT Mon May 14 2018 INZ050-OHZ026-034-035-042>046-051>056-060>065-071>074-080-082-151100- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross-Hocking- Highland-Pike- 1237 PM EDT Mon May 14 2018 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms will be possible, mainly through mid afternoon. There will be the potential for a few strong to severe storms, with a primary threat of damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are expected on Tuesday, especially in the afternoon and evening. There is the potential for a few severe storms, capable of large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ058-059-066-073>075-080-KYZ089>100-OHZ070-077>079-081-088-151100- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Butler-Hamilton-Clermont-Brown-Adams-Scioto- 1237 PM EDT Mon May 14 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are expected on Tuesday, especially in the afternoon and evening. There is the potential for a few severe storms, capable of large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 14, 11:31 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1131 AM EDT MON MAY 14 2018
OHZ026-034-035-042>044-141600-
Auglaize OH-Darke OH-Logan OH-Shelby OH-Hardin OH-Mercer OH-
1131 AM EDT MON MAY 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...LOGAN...
NORTHERN DARKE...AUGLAIZE...HARDIN AND SOUTHEASTERN MERCER COUNTIES
UNTIL NOON EDT...
At 1131 AM EDT, radar indicated strong thunderstorms along a line
extending from near Alger to near St. Henry, moving east at 65 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Sidney, Bellefontaine, Wapakoneta, St. Marys, Kenton, Ada, Fort
Shawnee, New Bremen, Minster, Versailles, St. Henry, Newport,
Cridersville, West Liberty, Union City, Anna, Fort Loramie, Jackson
Center, Forest and Russells Point.
This includes I-75 in Ohio between mile markers 88 and 118.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4070 8350 4069 8342 4051 8342
4050 8352 4043 8353 4026 8377 4027 8401
4024 8402 4017 8480 4034 8480 4067 8422
4066 8422 4066 8411 4064 8411 4065 8388
4082 8388
TIME...MOT...LOC 1531Z 256DEG 55KT 4072 8391 4038 8464
ConiglioSpecial weather statement, May 14, 11:53 AM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1153 AM EDT MON MAY 14 2018
OHZ026-044>046-141615-
Delaware OH-Logan OH-Hardin OH-Union OH-
1153 AM EDT MON MAY 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LOGAN COUNTY IN
WEST CENTRAL OHIO...DELAWARE COUNTY IN CENTRAL OHIO...SOUTHEASTERN
HARDIN COUNTY IN WEST CENTRAL OHIO AND UNION COUNTIES IN CENTRAL OHIO
UNTIL 1215 PM EDT...
At 1151 AM EDT, radar indicated strong thunderstorms along a line
extending from near Marseilles to West Mansfield, moving east at 50
mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Westerville, Delaware, Marysville, Powell, Sunbury, Richwood, Ashley,
West Mansfield, Radnor, Galena, Ostrander, Mount Victory, Ridgeway,
Magnetic Springs, Valley Hi, Zanesfield, Alum Creek State Park,
Raymond, Delaware State Park and New Jerusalem.
This includes I-71 in Ohio between mile markers 123 and 138.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4069 8344 4069 8342 4050 8342 4051 8326
4044 8325 4043 8302 4042 8301 4041 8293
4036 8293 4035 8282 4014 8288 4026 8373
4070 8349 4070 8344
TIME...MOT...LOC 1551Z 265DEG 42KT 4078 8335 4038 8353
ConiglioSpecial weather statement, May 14, 12:12 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1212 PM EDT MON MAY 14 2018
OHZ044>046-141645-
Delaware OH-Logan OH-Union OH-
1212 PM EDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LOGAN COUNTY IN WEST
CENTRAL OHIO...DELAWARE AND UNION COUNTIES IN CENTRAL OHIO UNTIL 1245
PM EDT...
At 1211 PM EDT, radar indicated a strong thunderstorm near Richwood,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Westerville, Delaware, Marysville, Bellefontaine, Powell, Sunbury,
Richwood, West Liberty, Ashley, West Mansfield, Radnor, Galena,
Ostrander, Rushsylvania, Magnetic Springs, Valley Hi, Zanesfield,
Alum Creek State Park, Raymond and Delaware State Park.
This includes I-71 in Ohio between mile markers 122 and 138.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4050 8325 4044 8325 4043 8302 4042 8301
4041 8292 4036 8292 4035 8274 4021 8276
4013 8285 4027 8377 4049 8366 4051 8347
4051 8326
TIME...MOT...LOC 1611Z 272DEG 35KT 4039 8323
HainesSpecial weather statement, May 14, 12:21 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1221 PM EDT MON MAY 14 2018
OHZ056-065-141645-
Licking OH-Fairfield OH-
1221 PM EDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAIRFIELD AND
SOUTHEASTERN LICKING COUNTIES UNTIL 1245 PM EDT...
At 1221 PM EDT, radar indicated a strong thunderstorm over Harbor
Hills, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Newark, Heath, Buckeye Lake, Hebron, Millersport, Fairfield Beach,
Harbor Hills, Thornport, Kirkersville, Gratiot, Brownsville, State
Route 158 at State Route 204, Interstate 70 at State Route 37 and
Interstate 70 at State Route 13.
This includes I-70 in Ohio between mile markers 121 and 142.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8223 3991 8223 3993 8246 3984 8247
3983 8240 3976 8240 3993 8267 4007 8243
3995 8221
TIME...MOT...LOC 1621Z 287DEG 23KT 3997 8245
HainesSpecial weather statement, May 14, 12:25 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1225 PM EDT MON MAY 14 2018
OHZ044>046-052>055-141715-
Champaign OH-Delaware OH-Logan OH-Madison OH-Franklin OH-Union OH-
Clark OH-
1225 PM EDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHAMPAIGN COUNTY IN WEST
CENTRAL OHIO...WESTERN FRANKLIN COUNTY IN CENTRAL OHIO...SOUTH
CENTRAL LOGAN COUNTY IN WEST CENTRAL OHIO...SOUTHWESTERN DELAWARE
COUNTY IN CENTRAL OHIO...NORTHEASTERN CLARK COUNTY IN WEST CENTRAL
OHIO...NORTHEASTERN MADISON AND SOUTHERN UNION COUNTIES IN CENTRAL
OHIO UNTIL 115 PM EDT...
At 1225 PM EDT, radar indicated a strong thunderstorm over Urbana,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Columbus, Dublin, Westerville, Grove City, Upper Arlington, Hilliard,
Marysville, Worthington, Urbana, London, Jefferson, Powell, Plain
City, West Jefferson, West Liberty, Mechanicsburg, North Lewisburg,
Minerva Park, Choctaw Lake and New California.
This includes the following Interstates...
I-70 in Ohio between mile markers 71 and 98.
I-71 in Ohio between mile markers 111 and 122.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4008 8384 4028 8376 4014 8286 3997 8300
3987 8315 3986 8337
TIME...MOT...LOC 1625Z 299DEG 16KT 4012 8370
HainesSpecial weather statement, May 14, 12:39 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1239 PM EDT MON MAY 14 2018
OHZ046-055-056-141715-
Licking OH-Delaware OH-Franklin OH-
1239 PM EDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...
SOUTHEASTERN DELAWARE AND NORTHWESTERN LICKING COUNTIES UNTIL 115 PM
EDT...
At 1238 PM EDT, radar indicated a line of strong thunderstorms over
Sunbury, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Columbus, Newark, Westerville, Granville, Powell, Johnstown, Sunbury,
Utica, Granville South, Polaris, Beechwood Trails, New Albany,
Galena, Alexandria, Hartford, St. Louisville, Interstate 71 at US
Route 36/State Route 37, Alum Creek State Park, Fredonia and US Route
62 at State Route 661.
This includes I-71 in Ohio between mile markers 121 and 131.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4009 8241 4002 8259 4015 8307 4036 8284
4035 8274 4028 8275 4027 8248 4025 8248
4024 8232
TIME...MOT...LOC 1638Z 290DEG 39KT 4024 8287
HainesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:03 PM EDT | Special Weather Statement | ILN | Hocking | 27 min |
| May 13, 8:05 PM EDT | Special Weather Statement | ILN | Hocking | 10 min |
| May 13, 8:15 PM EDT | Special Weather Statement | ILN | Butler | 30 min |
| May 13, 8:33 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 31 min |
| May 13, 9:00 PM EDT | Special Weather Statement | ILN | Clinton | 30 min |
| May 13, 9:04 PM EDT | Special Weather Statement | ILN | Butler | 26 min |
| May 13, 9:17 PM EDT | Special Weather Statement | ILN | Fayette | 28 min |
| May 13, 9:28 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Ross | 14 min |
| May 13, 9:33 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Pickaway, Ross | 29 min |
| May 13, 9:38 PM EDT | Special Weather Statement | ILN | Clinton | 37 min |
| May 13, 9:40 PM EDT | Special Weather Statement | ILN | Preble | 35 min |
| May 13, 9:54 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 12 min |
| May 13, 10:01 PM EDT | Special Weather Statement | ILN | Ross | 29 min |
| May 13, 10:13 PM EDT | Special Weather Statement | ILN | Fayette | 47 min |
| May 13, 10:43 PM EDT | Special Weather Statement | ILN | Ross | 32 min |
| May 14, 10:54 AM EDT | Special Weather Statement | ILN | Mercer | 36 min |
| May 14, 11:31 AM EDT | Special Weather Statement | ILN | Auglaize, Hardin, Logan, Shelby | 29 min |
| May 14, 11:53 AM EDT | Special Weather Statement | ILN | Delaware, Union | 22 min |
| May 14, 12:12 PM EDT | Special Weather Statement | ILN | Delaware, Union | 33 min |
| May 14, 12:21 PM EDT | Special Weather Statement | ILN | Licking | 24 min |
| May 14, 12:25 PM EDT | Special Weather Statement | ILN | Champaign, Franklin, Madison | 50 min |
| May 14, 12:28 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 16 min |
| May 14, 12:39 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| May 14, 12:53 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Hocking, Licking, Madison | 52 min |
| May 14, 1:01 PM EDT | Special Weather Statement | ILN | Pickaway | 44 min |
| May 14, 1:23 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 52 min |
| May 14, 1:27 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 18 min |
| May 14, 1:44 PM EDT | Special Weather Statement | ILN | Pickaway | 31 min |
| May 14, 2:04 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking | 86 min |
| May 14, 2:10 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 35 min |
| May 13, 8:20 PM EDT | Special Weather Statement | ILN | Fayette | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.